Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Have fibromyalgia, polymyalgia, spinal stenosis, arthritis of spine and hips. Take Lyrica and Prednisone. Suggest?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 1649 Questions
Question
I have fibromyalgia, polymyalgia, spinal stenosis, other arthritis problems of the spine and hips, and failed lower lumbar surgery. I take pain meds, Lyrica, and Prednisone. I feel that I need most of the L-type amino acids; are they generally safe to take in a multi-pill and with most commonly prescribed meds?
Posted Wed, 11 Sep 2013 in Bones, Muscles and Joints
 
 
Answered by Dr. Lohit K 1 hour later
Brief Answer:
Safe, look for unapproved additives in multi-pill

Detailed Answer:

L type amino acids are the isomers of amino acids which are used easily from our body. These amino acids are usually present in our daily food. These are considered as nutraceuticals and used in supplementation for the regular food and is considered safe.
In my clinic I too prescribe protein powder (rich in L type amino acids) without any side effects.

But since you take in multi pills, kindly look into other ingredients present in it along with the additives. If any unapproved product or medicinal is present, then kindly take advice from your doctor before consuming it.

Hope this answered your query.You need not to worry for consuming it. Feel free to ask me if any related query. I will be happy to answer you.

Wish you good health.
Regards
Above answer was peer-reviewed by
 
Follow-up: Have fibromyalgia, polymyalgia, spinal stenosis, arthritis of spine and hips. Take Lyrica and Prednisone. Suggest? 35 hours later
Will it be okay and possibly useful to take the L-type amino acids with highly elevated GGT liver enzymes? I just heard from my doctor that my GGT (gamma-glutamyl transpeptidase) level is 360, far above the normal high of 50. All my other liver levels are well within the normal range. I'm going for a CT scan of my abdomen Friday for further investigation.

However, I think I read that amino acids could be useful.

Thank you for your help.

By the way, on another email, I unsubscribed from solicitations. I hope you can still reply.
 
 
Answered by Dr. Lohit K 18 hours later
Hi thanks for the followup question.
Since your liver enzyme is raised,I usually postpone using aminoacid or protein powder or food XXXXXXX in protein. The chances of hepatic coma is there when aminoacids or protein is consumed in larger quantity.
Usually GGT will be raised due to heavy alcoholism. If alcoholc kindly stop drinking alcohol.
You can start using this/ aminoacids once stabilized. Follow your treating doctor advice.
Hope this answered your query. Wish you good health.
Regards
Above answer was peer-reviewed by
 
Follow-up: Have fibromyalgia, polymyalgia, spinal stenosis, arthritis of spine and hips. Take Lyrica and Prednisone. Suggest? 25 hours later
I don't drink alcohol. The high GGT number (over 360) was a shock. The only thing I do that's not healthy is take pain medicine for my back, spine arthritis, and fibromyalgia and polymyalgia and migraines. Other than reducing the pain meds, is there anything I can do to reduce the number? Do you think I should quit using the Butrans pain patch?

Thank you so much. Your answers have been very helpful. I have a very good doctor, but it's nice to be able to ask another doctor some different questions.
 
 
Answered by Dr. Lohit K 2 hours later
Brief Answer:
Reduce NSAID, Continue patch, Cardiac evaluation,

Detailed Answer:
Hi, Its surprising to have High level of GGT in you.

Pain medications can also raise the GGT levels. Control oral NSAID drugs. You are not required to stop the patch. Can continue it.
Get done USG abdomen and pelvis once. This may help us to find any problem.

Get your cardiac evaluation like ECG and echo once to rule out any problem as the GGT can raise even in cardiac problem.

Hope I answered your query. Discuss these with your doctor and follow his advice for the management.
Wish you good health.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor